Do you have allergies? That's what it sounds like. If it's the syrup you would have some GI symptoms,lethargy,RLS, all the withdrawal symptoms. I really doubt you're addicted physically. There are some cold like symptoms with opiate withdrawal,however.
Just to be sure,go ahead and take some and let us know if the symptoms go away. And,your doctor sounds pretty "old school". If he told you Ambien was not addicting...well, it's time for you to move on...
After you test out the cough syrup,try some Sudafed for your head!
I've gone through ambien withdrawal - my kind doctor gave me a six month supply of 20mg (double dosage) and assured me it was not addictive and would help me sleep. I went through absolute HELL getting off of that, and almost died. Ambien is a drug from HELL, as are those that prescribe it like candy...but that is another story. I quit ALL drugs last summer, even though all I took was the prescription poison my Doctor assured me would make everything all better...so never trust a doctor when they give you pills and tell you that it will make everything all better...I guess I should not be too eager to believe him when he says this syrup is OK to take for sleep.
I'll quit the stuff for a while and let you know how it goes. Any suggestions on how to alleviate the head ache/pressure? I don't really have any other symptoms - no muscle aches, no mood problems, no desire to take the stuff again, no nausea, no digestive, problems, etc. etc...just head ache/pressure/mild dizziness/malaise - like a mild hangover that persists day after day. And it's only my head.
I know it's cough syrup. Or, more precisely, it's hydrocodone that is used for, among other things, cough suppression, as well as pain management. That is why he told me to use it for sleep - it suppresses any pain and actually works well. I'm not sure why it comes as a syrup - maybe people with a cough want cough "syrup", not pills?
As for Doctors prescribing it for anything else, it's called off label use, and unfortunately Doctors do that all the time. So, no, it didn't raise any red flags. I say unfortunately because you can end up with a powerful drug that you don't need and probably should not take. I don't know much about hydrocodone - is it that bad, that addictive, or whatever, that it should not be used casually like this?
Can using it 2-3 times a week make one sick like this? I can be easily convinced to put it on the shelf and stop taking it for a while to see what happens. It may very well be the pneumonia, but my energy is OK, the cough is gone, I just feel sick - not weak, not like I want to stay in bed, just this head pressure/ache/dizziness/maliase that can get very unpleasant at times. It's all in my head, no aches, no stomach nausea, no weakness, etc. I mowed some grass yesterday, and I'm going to go mow some more today - plenty of energy.
Great suggestion right there. Try it and let us know how you are.
I had pneumonia twice and used to suffer with chronic bronchitis. How it all started and how it ended is a mystery but it has. I recall feeling like being on death's door with the pneumonia--it really does zap you good.
It could be either or. and the above suggestion will answer your question. If it turns out to be withdrawal, we can help you with some things to do at home for a few days to help ease the discomfort, without the use of medication.
I wish you the best and hope you get to feeling good soon.
Okay...here's what you do: If you're feeling sick right this minute, take a dose of the cough syrup. If you feel better after you take it, then you know it's withdrawal you're experiencing. Otherwise, I agree with the doctor. Pneumonia can really zap your energy
and keep you under for weeks.
I have to agree...the term "Cough Syrup" speaks for itself. It should be ONLY prescribed for that reason--not as a sleep aide.
I am sure it is done but I find it very odd that a doctor would prescribe it for anything else. Don't you? My red flags would have been streaming all around me at that suggestion if it were my doctor.
I wish you the best and hope you get to the bottom of your coughing problem.
PS my doctor told me the sick feeling was normal when recovering from pneumonia. I'm not so sure because it's been six weeks, and because it's so bad...still...when there is no cough or lung problems anymore.
I don't take anything else at all. I hate pills and drugs, and only take them when I really have to. That is why I take this 2 or 3 times a week. I came down with pneumonia six weeks ago and had a really bad cough, and that is when they gave me the syrup. I told the Doctor I felt really sick, and had trouble sleeping some nights. He told me to take the syrup because it would also help me sleep.
Six weeks later I still feel sick even though my lungs are clear and the cough is gone. Some days I feel like hell - mild headache, pressure in my head, mild nausea, just nasty sick feeling - very much like an moderate hangover, and it lasts for days. and I'm wondering if it's the syrup making me feel sick, even if I only take it 2 or 3 times a week? I feel fine when I take it, and have not yet made a connection between the sick spells and usage of the syrup. It's just one of many possibilities. What I feel is not consistent with hydrocodone addiction or withdrawals.
Anyhow, that is why I ask about hydrocodone addiction.
Taking hycodan for sleep is not wise but I know it's done.
I doubt if you would become physically addicted to the cough syrup using it 3 out of seven nights. But stranger things have happened and I believe anything is possible. But cough syrup is for coughs and if you don't have one stay away from the syrup! You can get addicted easily...
What other meds do you take?